MAUDE Adverse Event Report: ETHICON INC. PDS II SUTURE 27"(70CM) 2-0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS II SUTURE 27"(70CM) 2-0 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z317H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.
 
Event or Problem Description
It was reported that a patient underwent a metacarpal procedure on (b)(6) 2019 and suture was used.At the time of knotting and stretching the suture broke.It does not have the adequate strength.No adverse patient consequences were reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 07/23/2019.Device evaluation summary: it was received for analysis a needle suture piece of product code z317.During visual inspection of the needle-suture piece, the swage and attachment area were noted to be as expected, and the end of suture was observed cut appears to be by use of a surgical instrument.In addition, a functional test was performed on the sample and the tensile force met the requirements.The manufacturing records were reviewed, and the manufacturing/ packaging criteria were met prior to the release of this batch.Due to the sample condition, the assignable cause of performance breakage suture, was suggests an improper handling of the sample.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.

Brand Name
PDS II SUTURE 27"(70CM) 2-0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8674855
Report Number2210968-2019-82465
Device Sequence Number19297104
Product Code NEW
UDI-Device Identifier10705031060494
UDI-Public10705031060494
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue NumberZ317H
Device Lot NumberLLM719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date07/23/2019
Patient Sequence Number1
Patient Age26 YR
Patient Weight76